In case of a crisis, it is acceptable to give aspirin to your own pet. But it’s not something which you need to do without the acceptance of your dog’s veterinarian. It’s not a thing that you’d wish to give to your dog on a regular basis to help manage his pain. The same goes for almost any sort of over-the-counter drugs for example Tylenol or ibuprofen. It might seem like the easy way to care for your pet and manage his pain, it could be making him worse in the long run. It’s not a recommended approach to care for your pet, while it might save you money.
When it involves aspirin a vet might be more likely to say yes when you ask them if you should give it to your pet. You are going to get answers that are mixed with respect to the specific needs of your dog along with the kind of veterinarian. The good thing is there are several other pain medications which can be given without causing any injury to him. Each of the drugs must be prescribed by your veterinarian.
Medications such as Rimadyl are commonly prescribed for dogs with arthritis and who suffer from various types of joint pain. It is recommended that you do not give your dog any type of over-the-counter meds without consulting with your veterinarian. Often times emergencies will warrant the need for NSAIDS such as aspirin and ibuprofen. This is okay to do once in a while but should not be used a long-term means to treat pain in your dog.
If you are prescribed a medication, you can typically get it for a much lower price on 1-800-PetMeds.com. Your veterinarian might even recommend that you visit the website to see if you can find your dog’s medication and pay a much lower price. There are even coupons available online that can even save you more money. Don’t put your dog at risk by giving him over-the-counter medications. It is important to put his health first in these types of situations.
If you notice that your dog is throwing up or he has exhibited a change in behavior, he could be having a side effect of an NSAID medication. If they have had too much of the medication it is likely that they are experiencing toxicity. Make sure you take them to the vet as soon as possible.
Take care of your dog and make sure that he has the right medication. Never allow your dog to be ill for very long before you take him to the vet. It is crucial that if he has had too much of an NSAID, that you do not wait for it to get worse.